Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 10, NWS Medford, OR

July 16, 2017Modoc County, Siskiyou County, California

NWS Medford, OR issued this red flag warning at Jul 16, 2017, 2:13 PM PDT for Modoc County, Siskiyou County, California. It took effect at Jul 17, 2017, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2017, 2:13 PM PDT (21:13 UTC)
In effect from
Jul 17, 2017, 2:00 PM PDT
Expired
Jul 17, 2017, 8:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA

The radar

The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2017-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2017-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WWUS86 KMFR 162113
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
213 PM PDT Sun Jul 16 2017

CAZ285-171400-
/O.UPG.KMFR.FW.A.0004.170717T2100Z-170718T0300Z/
/O.NEW.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/
/O.NEW.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
/O.CON.KMFR.FW.W.0009.000000T0000Z-170717T0300Z/
Modoc County Except for the Surprise Valley-
213 PM PDT Sun Jul 16 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285...

The Red Flag Warning for gusty winds and low humidity remains in 
effect until 8 PM PDT. The National Weather Service in Medford has
also issued another Red Flag Warning, which is in effect from 2 
PM to 8 PM PDT Monday. This is an upgrade from the previous Fire 
Weather Watch for Monday. 

A new Fire Weather Watch has also been issued for Tuesday 
afternoon through Tuesday evening for gusty winds and low 
humidity.

* Impacts: Strong, gusty wind with low relative humidity and 
  highfire danger will likely contribute to a significant 
  spread of new and existing fires. 

* Affected area: In Northern CA...Fire Weather Zone 285. 

* Counties affected: In Northern CA...Modoc. 

* Wind: West to northwest 10 to 15 mph with gusts up to 25 mph.

* Humidity: 8-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will occur shortly. 

* A Fire Weather Watch means that critical fire weather
  conditions are forecast to occur. Listen for later forecasts 
  and possible Red Flag Warnings. 

* One less spark, one less wildfire.

&&

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential. 

A Fire Weather Watch means that critical fire weather conditions 
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

CAZ284-171400-
/O.NEW.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/
/O.NEW.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
213 PM PDT Sun Jul 16 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR ZONE 284... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 284... 

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 2 PM to 8 PM PDT Monday. a Fire
Weather Watch has also been issued. This Fire Weather Watch is in
effect from Tuesday afternoon through Tuesday evening. 

* Impacts: Strong, gusty wind with low relative humidity and 
  highfire danger will likely contribute to a significant 
  spread of new and existing fires. 

* Affected area: In northern California. Fire Weather Zone 284. 

* Counties affected:
  In Northern CA...Southeast part of Siskiyou.
  
* Wind...West to northwest 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will occur shortly. 

* A Fire Weather Watch means that critical fire weather
  conditions are forecast to occur. Listen for later forecasts 
  and possible Red Flag Warnings. 

* One less spark, one less wildfire.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/HAZARD 

A Red Flag Warning means that critical fire weather conditions are 
either occurring now, or will shortly. A combination of strong 
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ORZ624-171400-
/O.NEW.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
213 PM PDT Sun Jul 16 2017

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 624...

The National Weather Service in Medford has issued a Fire Weather
Watch, which is in effect from Tuesday afternoon through Tuesday
evening. 

* Impacts: Strong, gusty wind with low relative humidity and high
  fire danger will likely contribute to a significant spread of
  new and existing fires.

* Affected area: Fire Weather Zone 624 

* Wind...West winds 15 mph with gusts to 25 mph.

* Humidity...10-15 percent.

* One less spark, one less wildfire.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/HAZARD 

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


Visit us at www.weather.gov/medford
5 follow-up statements
476 
WWUS86 KMFR 170255
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
755 PM PDT Sun Jul 16 2017


CAZ285-171500-
/O.EXP.KMFR.FW.W.0009.000000T0000Z-170717T0300Z/
/O.CON.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/
/O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
Modoc County Except for the Surprise Valley-
755 PM PDT Sun Jul 16 2017

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 285...

* Impacts: Strong, gusty wind with low relative humidity and 
  high fire danger will likely contribute to a significant 
  spread of new and existing fires.

* Affected area: In Northern CA...Fire Weather Zone 285.

* Counties affected: In Northern CA...Modoc.

* Wind: West to northwest 10 to 15 mph with gusts up to 25 mph.

* Humidity: 8-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will occur shortly.

* A Fire Weather Watch means that critical fire weather 
  conditions are forecast to occur. Listen for later forecasts 
  and possible Red Flag Warnings.

* One less spark, one less wildfire.

&&

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential. 

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ284-171500-
/O.CON.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/
/O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
755 PM PDT Sun Jul 16 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 284... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 
284...

* Impacts: Strong, gusty wind with low relative humidity and 
  high fire danger will likely contribute to a significant 
  spread of new and existing fires.

* Affected area: In northern California. Fire Weather Zone 284.

* Counties affected: In Northern CA...Southeast part of 
  Siskiyou.

* Wind...West to northwest 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will occur shortly.

* A Fire Weather Watch means that critical fire weather 
  conditions are forecast to occur. Listen for later forecasts 
  and possible Red Flag Warnings.

* One less spark, one less wildfire.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

&&

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures will
create extreme fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

ORZ624-171500-
/O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
755 PM PDT Sun Jul 16 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE
624...

* Impacts: Strong, gusty wind with low relative humidity and 
  high fire danger will likely contribute to a significant 
  spread of new and existing fires.

* Affected area: Fire Weather Zone 624.

* Wind...West winds 15 mph with gusts to 25 mph.

* Humidity...10-15 percent.

* One less spark, one less wildfire.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

&&

Precautionary/preparedness actions...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


Visit us at www.weather.gov/medford
553 
WWUS86 KMFR 171230
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
530 AM PDT Mon Jul 17 2017

CAZ284-285-180030-
/O.CON.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/
/O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
530 AM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
   8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE
   284 AND 285...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
   THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
   ZONE 284 AND 285...

* Impacts: Strong, gusty wind with low relative humidity and high fire
  danger will likely contribute to a significant spread of new and
  existing fires.

* Affected area: 
  In Northern CA...Fire Weather Zones 284 and 285.

* Counties affected: 
  In Northern CA...Modoc...Siskiyou.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions
  are either occurring now, or will occur shortly.

* A Fire Weather Watch means that critical fire weather conditions are
  forecast to occur. Listen for later forecasts and possible Red 
  Flag Warnings.

* One less spark, one less wildfire.

* View the hazard area in detail at
  http://weather.gov/medford/hazard

$$

ORZ624-180030-
/O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
530 AM PDT Mon Jul 17 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
   THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
   ZONE 624...

* Impacts: Strong, gusty wind with low relative humidity and high fire
  danger will likely contribute to a significant spread of new and
  existing fires.

* Affected area: 
  In South Central OR...Fire Weather Zone 624.

* Counties affected: 
  In South Central OR...Klamath...Lake.

* Wind...Southwest winds 15 mph with gusts to 25 mph.

* Humidity...9-15 percent.

* A Fire Weather Watch means that critical fire weather conditions
  are forecast to occur. Listen for later forecasts and possible
  Red Flag Warnings.

* One less spark, one less wildfire.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard

$$

Visit us at www.weather.gov/Medford
605 
WWUS86 KMFR 171822
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
1122 AM PDT Mon Jul 17 2017


CAZ284-285-172200-
/O.CON.KMFR.FW.W.0010.170717T2100Z-170718T0300Z/
/O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
1122 AM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* Impacts: Strong, gusty wind with low relative humidity and 
  high fire danger will likely contribute to a significant 
  spread of new and existing fires. 

* Affected area: In Northern CA...Fire Weather Zone 285 and
  southeast part of Fire Weather Zone 284 in the Shasta-Trinity
  National Forest.

* Counties affected: In Northern CA...Modoc...Siskiyou. 

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will occur shortly. 

* A Fire Weather Watch means that critical fire weather
  conditions are forecast to occur. Listen for later forecasts 
  and possible Red Flag Warnings. 

* One less spark, one less wildfire.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard

$$

ORZ624-172200-
/O.CON.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
1122 AM PDT Mon Jul 17 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

* Impacts: Strong, gusty wind with low relative humidity and 
  high fire danger will likely contribute to a significant 
  spread of new and existing fires. 

* Affected area: In South Central OR...most of the Fremont-Winema
  National Forest east of Highway 97 including Lakeview...and part
  of the Fremont-Winema National Forest west of Highway 97 in
  southwestern Klamath County including Klamath Falls...in Fire
  Weather Zone 624. 

* Counties affected: In South Central OR...Klamath...forested area
  in western Lake. 

* Wind...Southwest winds 15 mph with gusts to 25 mph.

* Humidity...9-15 percent.

* A Fire Weather Watch means that critical fire weather
  conditions are forecast to occur. Listen for later forecasts 
  and possible Red Flag Warnings. 

* One less spark, one less wildfire.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard

$$


Visit us at www.weather.gov/medford
617 
WWUS86 KMFR 172126
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
226 PM PDT Mon Jul 17 2017

CAZ285-181200-
/O.UPG.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
/O.NEW.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
/O.NEW.KMFR.FW.A.0006.170719T2100Z-170720T0400Z/
/O.CON.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/
Modoc County Except for the Surprise Valley-
226 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
   FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285... 

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR
   GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 
   WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 
   285...

The Red Flag Warning for gusty winds and low humidity remains in
effect through 8 PM PDT this evening. In addition, the National 
Weather Service in Medford also upgraded the Fire Weather Watch 
for Tuesday to a Red Flag Warning, which is in effect from 2 PM to
9 PM PDT Tuesday.

A new Fire Weather Watch for gusty winds and low humidity has 
also been issued. This Fire Weather Watch is in effect from 
Wednesday afternoon through Wednesday evening. 

* Affected area: In Northern CA...most of Fire Weather Zone 285
  except the northwest part of the fire weather zone near Tule
  Lake.

* Counties affected: In Northern CA...Modoc.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions 
  are either occurring now, or will occur shortly.

* A Fire Weather Watch means that critical fire weather 
  conditions are forecast to occur. Listen for later forecasts 
  and possible upgrade to Red Flag Warnings.

* One less spark, one less wildfire.

&&

$$

CAZ284-181200-
/O.UPG.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
/O.NEW.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
/O.CON.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
226 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING 
   FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST PART OF FIRE 
   WEATHER ZONE 284...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR 
   GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST PART OF FIRE 
   WEATHER ZONE 284...

The Red Flag Warning for gusty winds and low humidity remains in
effect through 8 PM PDT this evening. In addition, the National 
Weather Service in Medford has also upgraded the Fire Weather 
Watch for Tuesday to a Red Flag Warning, which is in effect from 2
PM to 9 PM PDT Tuesday. The Fire Weather Watch is no longer in 
effect. 

* Affected area: In Northern CA...southeast part of Fire Weather 
  Zone 284 in the Shasta-Trinity National Forest.

* Counties affected: In Northern CA...SE part of Siskiyou.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions 
  are either occurring now, or will occur shortly.

* One less spark, one less wildfire.

&&

$$

ORZ624-181200-
/O.UPG.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
/O.NEW.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
226 PM PDT Mon Jul 17 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY 
   FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
   624...

The National Weather Service in Medford has upgraded the Fire
Weather Watch to a Red Flag Warning for gusty winds and low
humidity, which is in effect from 2 PM to 9 PM PDT Tuesday. The 
Fire Weather Watch is no longer in effect. 

* Affected area: In South Central OR...most of the Fremont-Winema
  National Forest east of Highway 97 and part of the Fremont-
  Winema National Forest west of Highway 97 in southwestern
  Klamath County...in Fire Weather Zone 624. This includes the
  cities of Klamath Falls and Lakeview.
  
* Counties affected: In South Central OR...Klamath...forested
  area in western Lake. 

* Wind...Southwest winds 15 mph with gusts to 25 mph.

* Humidity...9-15 percent.

* A Red Flag Warning means that critical fire weather conditions 
  are either occurring now, or will shortly. A combination of 
  strong winds, low relative humidity and warm temperatures will 
  create extreme fire growth potential.

* One less spark, one less wildfire.*

&&

$$


Visit us at www.weather.gov/medford
841 
WWUS86 KMFR 180300
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
800 PM PDT Mon Jul 17 2017



CAZ285-181500-
/O.EXP.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
/O.CON.KMFR.FW.A.0006.170719T2100Z-170720T0400Z/
Modoc County Except for the Surprise Valley-
800 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 285...

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING 
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...


* Affected area: In Northern CA...most of Fire Weather Zone 285 
  except the northwest part of the fire weather zone near Tule 
  Lake.

* Counties affected: In Northern CA...Modoc.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will occur shortly. 

* A Fire Weather Watch means that critical fire weather 
  conditions are forecast to occur. Listen for later forecasts 
  and possible upgrade to Red Flag Warnings.

* One less spark, one less wildfire.

&&

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ284-181500-
/O.EXP.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
800 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 284...


* Affected area: In Northern CA...southeast part of Fire 
  Weather Zone 284 in the Shasta-Trinity National Forest. 

* Counties affected: In Northern CA...SE part of Siskiyou.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will occur shortly. 

* One less spark, one less wildfire.

&&

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential.

&&

$$

ORZ624-181500-
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
800 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 624...

* Affected area: In South Central OR...most of the 
  Fremont-Winema National Forest east of Highway 97 and part of 
  the Fremont- Winema National Forest west of Highway 97 in 
  southwestern Klamath County...in Fire Weather Zone 624. This 
  includes the cities of Klamath Falls and Lakeview.

* Counties affected: In South Central OR...Klamath...forested 
  area in western Lake.

* Wind...Southwest winds 15 mph with gusts to 25 mph.

* Humidity...9-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will shortly. A 
  combination of strong winds, low relative humidity and warm 
  temperatures will create extreme fire growth potential.

* One less spark, one less wildfire.

&&

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential.

&&

$$


Visit us at www.weather.gov/medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 16, 8:10 AM PDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jul 16, 8:10 AM PDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
810 AM PDT Sun Jul 16 2017

.DISCUSSION...Sent a quick update this morning to adjust sky cover
to be more in line with current satellite imagery. Marine layer
consolidation occurred in the Umpqua Basin near Roseburg and the
inland Coquille Valley this morning with primarily MVFR ceilings,
but also patchy fog. A finger of lower stratus/fog also extends
from the Norcal coast up to near Brookings. The lower clouds/fog
will erode by around Noon for most areas. Other than that, it will
be dry, sunny and seasonably warm today. -Spilde

&&

.AVIATION...16/12Z TAF CYCLE...In the Umpqua Basin and along the
south coast near Brookings, areas of MVFR/IFR cigs/vsbys will
clear to VFR by around Noon (19z). The lower conditions will
return to the same areas this evening and persist into Monday
morning. Over the remainder of the area...VFR conditions will
persist through Monday. Gusty north winds will develop Sunday
afternoon along the coast and persist into the evening. Inland,
breezy to gusty northwest winds will develop at area terminals
this afternoon and evening. -JRS/Spilde

&&

.MARINE...Updated 200 AM PDT Sunday 16 July 2017...High pressure
offshore and a thermal trough near the coast will persist through at
least the middle of next week. North gales and very steep seas will
develop south of Pistol River and beyond 8 nautical miles of the
coast Sunday afternoon through Monday evening. Small craft advisory
conditions will develop over most of the rest of the waters during
this time frame. Made some minor changes to the gale and advisory
areas. Winds and seas will subside Monday night into Wednesday...
then remain relatively sedate through Thursday. -JRS
&&

.FIRE WEATHER...Updated 200 AM Sunday 16 July 2017...Gusty winds
and low humidities will continue to be a concern with conditions
most severe in Modoc County of northern California. A Red Flag
Warning will be issued for that area this afternoon and evening
along with a Fire Weather Watch for Monday afternoon and evening.
Hot and dry conditions will persist through the week with
occasionally breezy conditions. -JRS

&&

.PREV DISCUSSION... /Issued 218 AM PDT Sun Jul 16 2017/

DISCUSSION...
There will be little change in sensible weather this week outside
of variations in the marine layer, as high pressure over the
Eastern Pacific persists and weak low pressure troughing maintains
a southwest flow over the forecast area in the upper levels.
Temperatures will only fluctuate a few degrees through the week,
and we are most likely to remain thunderstorm free.

This morning, mostly clear skies prevail yet again across the
forecast area, as all monsoon related cloudiness has shifted east
of us. A fragmented marine layer is developing this morning across
Central Douglas County and near Brookings, as well as in the
vicinity of Cape Blanco. The marine layer is likely to remain
somewhat patchy this morning due to an overall northeast wind
across the coastal counties, though it's likely to consolidate
beyond its current state. Once the marine layer disintegrates,
mostly clear skies will cover the entire land area.

Monday through Tuesday a shortwave in southwest flow will move
over the forecast area, but moisture and instability continue to
be sub par for thunderstorms. That said, there still remains the
possibility that we might need to add a slight chance of thunder
to portions of the East Side, the Cascade crest, and portions of
Siskiyou County for Tuesday afternoon and evening if atmospheric
moisture trends upward. However, the trend over the past 3 days
has been downward, with substantially dry air in the mid-levels
forecast to squash the vertical extent of cloud development
during peak heating hours. Thus, low humidities and gusty winds
are likely to be our main concern, in addition to moderate to
strong winds over the coastal waters, and variations in the
marine layer.

The troughing partially lifts north of our area late this week
into the weekend, but a weaker portion of it remains. Thus,
temperatures will likely increase some this weekend, but expect it
won't be more than a few degrees. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
     evening for CAZ285.
     Fire Weather Watch from Monday afternoon through Monday evening
     for CAZ285.

Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Monday for
     PZZ350-356-370-376.
     Gale Warning from 11 AM this morning to 11 PM PDT Monday for
     PZZ356-376.

MAS/BTL/JRS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 5:30 AM PDTFire Weather WatchMFRModoc9 hr
Jul 16, 5:30 AM PDTRed Flag WarningMFRModoc15 hr
Jul 16, 2:13 PM PDTFire Weather WatchMFRModoc, Siskiyou24 hr

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.